Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 72, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 11:24 AM CST for Autauga County, Dallas County, Lowndes County, Alabama. It took effect at Nov 12, 2009, 11:50 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2009, 11:24 AM CST (17:24 UTC)
- In effect from
- Nov 12, 2009, 11:50 AM CST
- Expired
- Nov 12, 2009, 8:58 AM CST
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL
The radar
The Birmingham radar (KBMX), 93 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River at Henry Lock and Dam (TYLA1). The gauge peaked at 125.47 ft at Nov 10, 2009, 2:00 PM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 132 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02421350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 10:45 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 11, 10:45 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 AM CST WED NOV 11 2009 .UPDATE...FOR ZONE FORECAST. && .DISCUSSION...CLOUDS ASSOCIATED WITH THE REMNANTS OF IDA HAVE SPREAD BACK WESTWARD ACROSS THE EASTERN HALF OF THE AREA. CLOUDS MAY SPREAD A LITTLE FURTHER TO THE WEST THROUGH NOON...THEN BEGIN TO DISSIPATE THROUGH THE AFTERNOON. WENT AHEAD AND ADJUSTED CLOUDS ACCORDINGLY. ALSO TEMPERATURES HAVE WARMED FASTER THAN EARLIER THOUGHT AND HAVE RAISED THE AFTERNOON HIGHS AT SEVERAL LOCATIONS. CURRENT LAKE WIND ADVISORY LOOKS FINE. && .AVIATION...12Z TAF DISCUSSION. WIND WILL REMAIN BRISK TODAY. AS THE ATMOSPHERE MIXES EXPECT SPEEDS TO INCREASE TO BETWEEN 10 AND 20 KNOTS BY 16Z BUT RELAX A BIT AFTER 20Z AS THE PRESSURE GRADIENT WEAKENS. THE PREVAILING WIND DIRECTION WILL REMAIN FROM THE NORTH. LOW CLOUDS (MOSTLY MVFR HEIGHTS)WILL LINGER THROUGH SUNRISE AND GRADUALLY IMPROVE THROUGH MIDDAY. BY 1800 MOST LOCATIONS SHOULD BE CEILING FREE WITH PERHAPS MGM AND TOI THE ONLY EXCEPTIONS...HOWEVER EVEN HERE CEILINGS SHOULD BE VFR BY 2100. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL SECTIONS UNTIL 3 PM. && KSL
Hazardous weather outlook, Nov 11, 5:15 AM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 AM CST WED NOV 11 2009 ALZ011>015-017>050-121115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 AM CST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS WILL CONTINUE AREAWIDE ON WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH WITH A FEW GUSTS FROM 25 TO 30 MPH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:02 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 hr |
| Nov 10, 6:22 PM CST | Areal Flood Warning | BMX | Bibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more | 4 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 33 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 49 hr |
| Nov 10, 9:00 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 36 hr |
| Nov 10, 10:58 PM CST | Areal Flood Advisory | BMX | Cherokee, Cleburne | 62 min |
| Nov 10, 11:10 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Nov 11, 7:26 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
| Nov 11, 10:13 AM CST | River Flood Warning | BMX | Elmore, Montgomery | 70 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 23 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 23 hr |
| Nov 11, 1:26 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 20 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.